nitrites and antiretroviral drug interactions
Mar 29, 2011
My partner and I were recently diagnosed as HIV+, and I was started on Atripla. My partner likes to use amyl/poppers during sex and I was concerned about potential interactions between the Atripla and poppers? I am aware of research on some of the other side effects of inhaled nitrites but now would like to know more about its effect on my HIV meds.
Response from Dr. Fawcett
Mixing poppers and other drugs, particularly erectile dysfunction drugs and protease inhibitors (PIs), is dangerous because of interference with liver enzymes. While Atripla isn't a PI, you should still be cautious using poppers. It's a good policy to speak frankly with your physician about everything you take - even recreational drugs.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Burning Penis Could I Have Acute HIV Infection
- Does HIV Cause Eye Floaters?
- Is Tingling In Fingers An Acute Symptom Of HIV?
- Fever After Unprotected Sex Without Ejaculation Worried I Have HIV
- Itchy Skin After Eating Sperm Sign Of HIV AIDS
- Tingling Lips After Kissing Cut On Lip Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.